MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE X; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0520FCX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.
 
Event or Problem Description
During an open hysterectomy and a lymph node dissection, the subject device was used.The seal & cut short circuit error occurred.The tissue pad of the subject device was severely worn and partially separated.The intended procedure was completed with another device.There was no patient injury reported.This is the report regarding the severely worn tissue pad and the separation of the tissue pad.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past three months from the event date, it was found no irregularities.Based on the past similar cases, omsc presumes that the tissue pad was damaged since the user continued to activate output without grasping tissue (including after the tissue already cut).The above device handling has warned in the instruction manual as follows; *do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.

Brand Name
THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8751887
Report Number8010047-2019-02400
Device Sequence Number1998833
Product Code GEI
UDI-Device Identifier04953170392238
UDI-Public04953170392238
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0520FCX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1